Global flows with invariant measures for the inviscid modified SQG equations

Andrea R. Nahmod, Nataša Pavlović, Gigliola Staffilani, Nathan Totz

Research output: Contribution to journalArticlepeer-review

11 Scopus citations


We consider the family known as modified or generalized surface quasi-geostrophic equations (mSQG) consisting of the classical inviscid surface quasi-geostrophic (SQG) equation together with a family of regularized active scalars given by introducing a smoothing operator of nonzero but possibly arbitrarily small degree. This family naturally interpolates between the 2D Euler equation and the SQG equation. For this family of equations we construct an invariant measure on a rough L 2 -based Sobolev space and establish the existence of solutions of arbitrarily large lifespan for initial data in a set of full measure in the rough Sobolev space.

Original languageEnglish (US)
Pages (from-to)184-210
Number of pages27
JournalStochastics and Partial Differential Equations: Analysis and Computations
Issue number2
StatePublished - Jun 1 2018


  • Gibbs measure
  • Global solutions
  • Invariant measure
  • SQG

ASJC Scopus subject areas

  • Statistics and Probability
  • Modeling and Simulation
  • Applied Mathematics


Dive into the research topics of 'Global flows with invariant measures for the inviscid modified SQG equations'. Together they form a unique fingerprint.

Cite this